Question

My question: Starting about 2 weeks ago, I started getting a feeling on my left calf like a bug crawling up it. At the same time I have started to have great pain in that leg from the just above the knee to the crotch in the inner leg, though the area is hard to describe. This could have been a leg twist, but am a little worried. I have been on every med there is and am resistant to all of them except these new ones I started (am now on Insentress (with Reyetaz boost), Truvada, Intelence, Prezista (with Norvir boost). I have never had any bad neuropathy over 18 years from all the other drugs except a slight numbness in lower right calf.

Could these new drugs be causing neuropathy, and are these symptoms (the creeping "bug" feeling and pain? I am now limping. I have also noticed occasional (but not very often) twitches of several toes on my left and right feet.

Answer

The neuropathy related to HIV drugs almost always begins in toes/feet so sensation limited to left leg unlikely due to HIV drugs (the drugs you are now taking generally don't cause neuropathy). Some other condition (nerve getting pinched, tendon/muscle irritation and many others ) is more likely the cause of your left leg sensation than your HIV drugs or HIV itself (though still recommend bringing to the attention of your HIV specialist). KH